Mathematical Research Letters

Volume 23 (2016)

Number 3

Global normally hyperbolic invariant cylinders in Lagrangian systems

Pages: 685 – 705

DOI: http://dx.doi.org/10.4310/MRL.2016.v23.n3.a6

Authors

Chong-Qing Cheng (Department of Mathematics, Nanjing University, Nanjing, China)

Min Zhou (Department of Mathematics, Nanjing University, Nanjing, China)

Abstract

In this paper, we study Tonelli Lagrangian $L \in C^r (T \, \mathbb{T}^2 , \mathbb{R})$ with $r \geq 5$. For a generic perturbation of Lagrangian $L \to L + P$ where $P \in C^r (\mathbb{T}^2 , \mathbb{R})$, we get simultaneous hyperbolicity of a family of minimal periodic orbits which share the same first homology class. Consequently, these periodic orbits make up one or more pieces of normally hyperbolic invariant cylinder in $ T \, \mathbb{T}^2$.

Full Text (PDF format)

Published 8 July 2016